Ask a doctor

Reaction to Botox - Hives; What Should I Do?

I had Botox in a doctor's office on Wednesday afternoon, by Friday afternoon I had a small amount of hives under my eyes. It is Saturday night, they have not gone away, in fact I now have more. It does not itch, and I think most people would not notice (I wear glasses) but I am concerned.

Doctor Answers (2)

Complications and problems from botox such as hives

+1

hives are virtually always itchy so non itching swellings are not hives, nor an allergic reaction, quite probably, although there are exceptions.  Swelling can occur when the lower eyelids are injected with Botox and the pump of the eyelid muscle action is no longer functioning temporarily.  Fluid then doesn't drain well, and the water retention builds up. People who tend to have periodic puffiness of their lower eyelids should consider avoiding treatment with Botox to those areas.


Manhattan Dermatologist
5.0 out of 5 stars 31 reviews

Contact your injector - allergy to numbing cream?

+1

I would suggest you contact your injector for an evaluation. He or she will know exactly where you were injected and be able to see if you're having a reaction exactly where the injection sites were, or if it's something else. For instance, if a topical numbing cream was applied, my guess is you're allergic to that. It's rare, but much more common to have a contact allergy from the numbing cream than from the Botox.

F. Victor Rueckl, MD
Las Vegas Dermatologist
4.5 out of 5 stars 7 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.